Afrika Matematika

, Volume 29, Issue 1–2, pp 115–136 | Cite as

A new convergence theorem for families of asymptotically nonexpansive maps and solution of variational inequality problem

  • Bashir Ali
  • G. C. Ugwunnadi


A new strong convergence theorem for approximation of common fixed points of family of uniformly asymptotically regular asymptotically nonexpansive mappings, which is also a unique solution of some variational inequality problem is proved in the framework of a real Banach space. The Theorem presented here extend, generalize and unify many recently announced results.


Asymptotically nonexpansive mappings Accretive mappings Uniformly convex Banach spaces 

Mathematics Subject Classification

47H09 47J25 


  1. 1.
    Ali, B.: Common fixed points approximation for asymptotically nonexpansive semi group in Banach spaces. ISRN Math. Anal. doi: 10.5402/2011/684158 (2011) (Article ID 684158)
  2. 2.
    Ali, B., Mohammed, M., Ugwunnadi, G.C.: A new approximation method for common fixed points of families of nonexpansive maps and solution of variational inequalities problems. Ann. Univ. Ferrar. doi: 10.1007/s11565-013-0187-7.
  3. 3.
    Atsushiba, S., Takahashi, W.: Strong convergence theorem for a finite family of non expansive mappings and applications. Indian J. Math. 41, 435–453 (1999)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bauschke, H.H.: The approximation of fixed points of compositions of nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. 202, 150–159 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Browder, F.E.: Fixed point theorems for nonlinear semicontractive mappings in Banach spaces. Arch. Rat. Mech. Anal. 21, 259–269 (1966)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bose, S.C.: Weak convergence to the fixed point of an asymptotically nonexpansive map. Proc. Am. Math. Soc. 68(3), 305–308 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bruck, R.E., Kuczumow, T., Reich, S.: Convergence of iterates of asymptotically nonexpan- sive mappings in Banach spaces with the uniform Opial property. Colloq. Math. 2, 169–179 (1993)CrossRefzbMATHGoogle Scholar
  8. 8.
    Chang, S.S., Tan, K.K., Joseph Lee, H.W., Chan, C.K.: On the convergnce of implicit iteration process wih error for a finite family of asymptotically nonexpansive mappings. J. Math. Anal. Appl. 313, 273–283 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chang, S.S., Cho, Y.J., Zhou, H.Y.: Demi-closed principle and weak convergence problems for asymptotically nonexpansive mappings. J. Korean Math. Soc. 38, 1245–1260 (2001)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Chidume, C.E., Ali, Bashir: Approximation of common fixed points for finite families of nonself asymptotically nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 326, 960–973 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Chidume, C.E., Ofoedu, E.U., Zegeye, H.: Strong and weak convergence theorems for asymptotically nonexpansive mappings. J. Math. Anal. Appl. 280, 354–366 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cho, Y.J., Kang, S.M., Zhou, H.Y.: Some control conditions on the iterative methods. Commun. Appl. Nonlinear Anal. 12, 27–34 (2005)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Goebel, K., Kirk, W.A.: A fixed point theorem for asymptotically nonexpansive mappings. Proc. Am. Math. Soc. 35, 171–174 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Gossez, J.P., Lamidozo, E.: Some geometric properties related to the fixed point theory for nonexpansive mappings. Pacific J. Math. 40, 565–573 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kangtunyakarn, A., Suantai, S.: A new mapping for finding common solutions of equilibrium problems and fixed point problems of finite family of nonoexpansive mappings. Nonlinear Anal. 71, 4448–4460 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Marino, G., Xu, H.K.: A general iterative method for nonexpansive mappings in Hilbert space. J. Math. Anal. Appl. 318, 43–52 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Moudafi, A.: Viscosity approximation method for fixed point problem. J. Math. Anal. Appl. 241, 46–55 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Piri, H., Vaezi, H.: Strong convergence of a generalized iterative method for semigroups of nonexpansive mappings in Hilbert spaces. Fixed Point Theory Appl., 16 (2010) (Article ID 907275)Google Scholar
  20. 20.
    Pasty, G.B.: Construction of fixed points for asymptotically nonexpansive mappings. Proc. Am. Math. Soc. 84, 213–216 (1982)MathSciNetGoogle Scholar
  21. 21.
    Schu, J.: Iterative construction of fixed points of asymptotically nonexpansive mappings. J. Math. Anal. Appl. 158, 407–413 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Shang, M., Su, Y., Qin, X.: Strong convergence theorem for a finite family of nonexpansive mappings and application. Fixed Point Theory Appl. 9 (2007) (Article ID 76971)Google Scholar
  23. 23.
    Shioji, N., Takahashi, W.: Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proc. Am. Math. Soc. 125, 3641–3645 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Singthong, U., Suantai, S.: A new general iterative method for a finite family of nonexpansive mappings in Hilbert space. Fixed Point Theory Appli. (2010) (Article ID 262691)Google Scholar
  25. 25.
    Suzuki, T.: Strong convergence of Krasnoselskii and Manns type sequences for one-parameter nonexpansive semigroups without Bochner integrals. J. Math. Anal. Appl. 305, 227–239 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Takahashi, W., Shimoji, K.: Convergence theorems for nonexpansive mappings and feasibility problems. Math. Comput. Model. 32, 1463–1471 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Xu, H.K.: Inequalities in Banach spaces with applications. Nonlinear Anal. 16, 1127–1138 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Xu, H.K.: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 116, 659–678 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Xu, H.K.: Another control condition in an iterative method for nonexpansive mappings. J. Aust. Math. Soc. 65, 109–113 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Yao, Y., Chen, R., Yao, J.C.: Strong convergence and certain control conditions for modified Mann iteration. Nonlinear Anal. 68, 1687–1693 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesBayero University KanoKanoNigeria
  2. 2.Department of MathematicsMichael Okpara University of AgricultureUmudikeNigeria
  3. 3.Department of MathematicsAhmadu Bello UniversityZariaNigeria

Personalised recommendations